Thunderstorm Wind, Clark
- When
- August 2, 3:15 AM EST
- Where
- Clark County, Jeffersonville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -85.767
Numerous trees and power lines were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 2, 3:00 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EDT SAT AUG 2 2003 AREA OF SHOWERS/THUNDERSTORMS MOVING ACROSS FA HAVE BEEN HOLDING TOGETHER AS THEY MOVE EAST. PARTS OF THE AREA HAVE WEAKENED BUT STRONGER CELLS HAVE CONTAINED HAIL AND WIND GUSTS. ANALYSES INDICATE AREA OF NEGATIVE L.I.S HAVE BEEN MOVING EAST WITH STORMS. HAVE ADJUSTED EARLY MORNING POPS TO ACCOUNT FOR STORMS CONTINUING TO HOLD TOGETHER AS THEY MOVE INTO EASTERN PART OF FA. MAIN FORECAST PROBLEMS THIS MORNING ARE THE EXTEND OF THUNDERSTORMS THROUGH SUNDAY NIGHT...AND ITS EFFECT OF CLOUDS AND TEMPERATURES. MODELS GENERALLY CONSISTENT WITH OVERALL PATTERN BUT WILL LEAN TOWARD GFS THIS MORNING PER NCEP DISCUSSION. ...SHORT TERM (TODAY THROUGH TUESDAY)... AS MENTIONED ABOVE WILL KEEP LIKELY POPS FOR EARLY MORNING THEN DIMINISH FOR REST OF MORNING HOURS. WITH AFTERNOON HEATING THUNDERSTORMS SHOULD BECOME MORE LIKELY. THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT HOURS BEFORE DIMINISHING TOWARD DAYBREAK. WILL INCREASE POPS INTO LIKELY CATEGORY WITH UPPER LEVEL JET INFLUENCE AS UPPER LEVEL DIVERGENCE AREA ASSOCIATED WITH JET MOVES OVER CENTRAL KENTUCKY. WILL KEEP THUNDERSTORM CHANCES IN THE HIGH CHANCE CATEGORY ON SUNDAY AFTERNOON AS FRONT PUSHES INTO FA. HOWEVER DRYING BEHIND THE FRONT WILL BRING DIMINISHING CHANCES OF STORMS SUNDAY NIGHT. RAIN CHANCES FINALLY END MONDAY NIGHT INTO TUESDAY AS UPPER TROUGH MOVES EAST OF FA. CLOUDS AND SHOWERS WILL KEEP HIGH TEMPERATURES IN THE MID 80S ACROSS MOST OF FA WITH SOME UPPER 80S ACROSS SOUTH CENTRAL KENTUCKY AND LOWER 80S IN THE NORTHEAST NEAR LEX. MOS TEMPERATURES LOOK REASONABLE AND HAVE KEPT TEMPERATURES WITHIN A FEW DEGREES OF GUIDANCE...ALTHOUGH HAVE TRIMMED TEMPERATURES A FEW DEGREES... ESPECIALLY IN THE NORTHEAST...TODAY DUE TO ONGOING CONVECTION AND ANOTHER AREA OF SHOWERS/THUNDERSTORMS TO OUR WEST. HAVE MADE LITTLE IF ANY CHANGES TO EXTENDED FOR NOW. .LMK...NONE. SCHOLZ
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 PM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL REMAIN NEARLY STATIONARY ACROSS MINNESOTA AND WISCONSIN THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL BE RESPONSIBLE FOR SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA OVERNIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND PERIODS OF HEAVY RAIN. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE STORMS EXISTS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY AND AGAIN THURSDAY AND FRIDAY WITH THE STRONGEST STORMS EXPECTED SATURDAY. SOME STORMS WILL PRODUCE HAIL, GUSTY WINDS, AND HEAVY RAIN. ALL THUNDERSTORMS ARE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
304 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 AM BEAVER DAM KY MPH TSTM WIND GUST
08/02/03 OHIO SEVERAL TREES BLOWN DOWN
RLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
328 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 AM BEAVER DAM KY MPH TSTM WIND GUST
08/02/03 OHIO SEVERAL TREES BLOWN DOWN
0315 AM BOWLING GREEN KY .75 INCH HAIL
08/02/03 WARREN
RLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
403 AM EDT SAT AUG 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM HARDINSBURG KY MPH TSTM WIND GUST
08/02/03 BRECKINRIDGE POWER LINES DOWN
RLThe Louisville radar (KLVX), 48 km away, was scanning. The volume nearest the first event began at 08:15 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines were downed.
A large tree was uprooted and blown on to a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376847, 5377864.